Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe itching
Jun 17, 2001

I have been HIV positive for over 18 years and have been through all of the complications and treatments that arise form hiv and medications. However, in the past month I've encountered something new. Everyday, I start to itch a spot that turns out to look like a bug bite. The itching at times can be unbearable. I've mentioned it to my doctor on two different office visits. He doesn't know what it could be and is absolutely certain that it is not related to any of my medications. I know that it is not bug bites because my partner has not had one and I've been in several different cities and still get them. I get them everyhere except my face(thankfully). Finally, my question is this...Can you explain them or should I ask my doctor to send me to a specialist. Thanks.

Response from Dr. Henry

I've seen a number of patients with that complaint. It has been difficult to nail down why. Some patients with HIV develop high gamma globulin levels which sometimes are associated with pruritis. You don't mention which HIV meds you are on or where you live some tropical skin infestations can cause you complaints. I usually have patients see an HIV experienced dermatologist to best target the diagnosis and treatment approach in this setting. KH



Previous
likely progression of facial wasting
Next
is hiv-antibody test paper 100 safe?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement